[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
May 26, 1962

Fixed Drug Eruption to Carisoprodol and Cross Reaction with Meprobamate

Author Affiliations

Ann Arbor, Mich.

JAMA. 1962;180(8):691-692. doi:10.1001/jama.1962.03050210053017a
Abstract

THERE HAVE BEEN only a few reports of drug eruptions from the muscle relaxant carisoprodol. Careful review of the medical literature has failed to reveal any reports of a fixed eruption from this drug. The purpose of this paper is to report the first case of fixed drug eruption from carisoprodol, and the first incidence of cross reaction between this drug and meprobamate.

Carisoprodol, or isopropyl meprobamate, is Nisopropyl-2-methyl-2-propyl-1, 3-propanediol dicarbamate, and its chemical formula is given in Figure 1. Most of the reported eruptions occurring from treatment with carisoprodol have been urticarial, erythematous, or maculopapular. In practically all reports of clinical trials with this drug, drowsiness has been a relatively common side effect, but has been severe enough to warrant discontinuation or lowering of the dosage in only a few persons.

Report of a Case

A 45-year-old female has been followed and treated for subacute lupus erythematosus in the

First Page Preview View Large
First page PDF preview
First page PDF preview
×